MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron max 6f 088 long sheath (neuron max).During the procedure, while attempting to advance the neuron max over the dilator, the physician experienced resistance and was unable to advance the neuron max into the femoral artery.It was also reported that the physician tried to use a stiffer wire but the soft tip of the neuron max got wedged causing it not to advance.Therefore, the neuron max was removed and the procedure was completed using non-penumbra catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #01 mfr report: 1.Report source.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6814010
Report Number3005168196-2017-01438
Device Sequence Number11205479
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/07/2020
Device Catalogue NumberPNML6F088804
Device Lot NumberF76951
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Date Report Sent to FDA01/01/2005